zbMATH — the first resource for mathematics

Lie groupoids of mappings taking values in a Lie groupoid. (English) Zbl 07285968
Summary: Endowing differentiable functions from a compact manifold to a Lie group with the pointwise group operations one obtains the so-called current groups and, as a special case, loop groups. These are prime examples of infinite-dimensional Lie groups modelled on locally convex spaces. In the present paper, we generalise this construction and show that differentiable mappings on a compact manifold (possibly with boundary) with values in a Lie groupoid form infinite-dimensional Lie groupoids which we call current groupoids. We then study basic differential geometry and Lie theory for these Lie groupoids of mappings. In particular, we show that certain Lie groupoid properties, like being a proper étale Lie groupoid, are inherited by the current groupoid. Furthermore, we identify the Lie algebroid of a current groupoid as a current algebroid (analogous to the current Lie algebra associated to a current Lie group). To establish these results, we study superposition operators \[C^\ell(K,f)\colon C^\ell(K,M)\rightarrow C^\ell(K,N)\,,\;\,\gamma\mapsto f\circ\gamma\] between manifolds of \(C^\ell\)-functions. Under natural hypotheses, \(C^\ell(K,f)\) turns out to be a submersion (an immersion, an embedding, proper, resp., a local diffeomorphism) if so is the underlying map \(f\colon M\rightarrow N\). These results are new in their generality and of independent interest.
22A22 Topological groupoids (including differentiable and Lie groupoids)
22E65 Infinite-dimensional Lie groups and their Lie algebras: general properties
22E67 Loop groups and related constructions, group-theoretic treatment
46T10 Manifolds of mappings
47H30 Particular nonlinear operators (superposition, Hammerstein, Nemytskiĭ, Uryson, etc.)
58D15 Manifolds of mappings
58H05 Pseudogroups and differentiable groupoids
Full Text: DOI
[1] Alzaareer, H.; Schmeding, A., Differentiable mappings on products with different degrees of differentiability in the two factors, Expo. Math. 33 (2015), no. 2, 184-222. MR 3342623 DOI: http://dx.doi.org/10.1016/j.exmath.2014.07.002
[2] Amiri, H., A group of continuous self-maps on a topological groupoid, Semigroup Forum (2017), 1-12. DOI: http://dx.doi.org/10.1007/s00233-017-9857-6
[3] Amiri, H.; Schmeding, A., Linking Lie groupoid representations and representations of infinite-dimensional Lie groups, 2018
[4] Amiri, H.; Schmeding, A., A differentiable monoid of smooth maps on Lie groupoids, J. Lie Theory 29 (4) (2019), 1167-1192
[5] Bastiani, A., Applications différentiables et variétés différentiables de dimension infinie, J. Analyse Math. 13 (1964), 1-114. MR 0177277
[6] Beltiţă, D.; Goliński, T.; Jakimowicz, G.; Pelletier, F., Banach-Lie groupoids and generalized inversion, J. Funct. Anal. 276 (5) (2019), 1528-1574
[7] Bertram, W.; Glöckner, H.; Neeb, K.-H., Differential calculus over general base fields and rings, Expo. Math. 22 (2004), no. 3, 213-282. MR 2069671 (2005e:26042) DOI: http://dx.doi.org/10.1016/S0723-0869(04)80006-9
[8] Bridson, M. R.; Haefliger, A., Metric spaces of non-positive curvature, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 319, Springer-Verlag, Berlin, 1999. MR 1744486 DOI: http://dx.doi.org/10.1007/978-3-662-12494-9
[9] Chen, Weimin, On a notion of maps between orbifolds. I. Function spaces, Commun. Contemp. Math. 8 (2006), no. 5, 569-620. MR 2263948 DOI: http://dx.doi.org/10.1142/S0219199706002246
[10] Coufal, V.; Pronk, D.; Rovi, C.; Scull, L.; Thatcher, C., Orbispaces and their mapping spaces via groupoids: a categorical approach, Women in topology: collaborations in homotopy theory, Contemp. Math., vol. 641, Amer. Math. Soc., Providence, RI, 2015, pp. 135-166. MR 3380073 DOI: http://dx.doi.org/10.1090/conm/641/12857
[11] Crainic, M.; Fernandes, R. L., Integrability of Lie brackets, Ann. of Math. (2) 157 (2003), no. 2, 575-620. MR 1973056 DOI: http://dx.doi.org/10.4007/annals.2003.157.575
[12] Dahmen, R.; Glöckner, H.; Schmeding, A., Complexifications of infinite-dimensional manifolds and new constructions of infinite-dimensional Lie groups, 2016
[13] Eells, J. Jr., A setting for global analysis, Bull. Amer. Math. Soc. 72 (1966), 751-807. MR 0203742 DOI: http://dx.doi.org/10.1090/S0002-9904-1966-11558-6
[14] Engelking, R., General Topology, Sigma Series in Pure Mathematics, vol. 6, Heldermann, Berlin, 1989
[15] Glöckner, H., Infinite-dimensional Lie groups without completeness restrictions, Geometry and Analysis on Lie Groups (Strasburger, A., Hilgert, J., Neeb, K.-H., Wojtyński, W., eds.), Banach Center Publication, vol. 55, Warsaw, 2002, pp. 43-59
[16] Glöckner, H., Lie group structures on quotient groups and universal complexifications for infinite-dimensional Lie groups, J. Funct. Anal. 194 (2002), no. 2, 347-409. MR 1934608 DOI: http://dx.doi.org/10.1006/jfan.2002.3942
[17] Glöckner, H., Regularity properties of infinite-dimensional Lie groups, and semiregularity, 2015
[18] Glöckner, H., Fundamentals of submersions and immersions between infinite-dimensional manifolds, 2016
[19] Glöckner, H.; Neeb, K.-H., Infinite-dimensional Lie groups, book in preparation
[20] Glöckner, H.; Neeb, K.-H., Diffeomorphism groups of compact convex sets, Indag. Math. (N.S.) 28 (2017), no. 4, 760-783. MR 3679741 DOI: http://dx.doi.org/10.1016/j.indag.2017.04.004
[21] Hamilton, R. S., The inverse function theorem of Nash and Moser, Bull. Amer. Math. Soc. (N.S.) 7 (1982), no. 1, 65-222. MR 656198 DOI: http://dx.doi.org/10.1090/S0273-0979-1982-15004-2
[22] Hjelle, E. O.; Schmeding, A., Strong topologies for spaces of smooth maps with infinite-dimensional target, Expo. Math. 35 (2017), no. 1, 13-53. MR 3626202 DOI: http://dx.doi.org/10.1016/j.exmath.2016.07.004
[23] Kac, V. G., Infinite-dimensional Lie algebras, third ed., Cambridge University Press, Cambridge, 1990. MR 1104219 DOI: http://dx.doi.org/10.1017/CBO9780511626234
[24] Keller, H. H., Differential calculus in locally convex spaces, Lecture Notes in Math., Vol. 417, Springer-Verlag, Berlin-New York, 1974. MR 0440592 (55 #13466)
[25] Kriegl, A.; Michor, P. W., The Convenient Setting of Global Analysis, Mathematical Surveys and Monographs 53, Amer. Math. Soc., Providence R.I., 1997
[26] Lang, S., Fundamentals of Differential Geometry, Graduate texts in mathematics 191, Springer, New York, \(^22001\)
[27] Lerman, E., Orbifolds as stacks?, Enseign. Math. (2) 56 (2010), no. 3-4, 315-363. MR 2778793 DOI: http://dx.doi.org/10.4171/LEM/56-3-4
[28] Meinrencken, E., Lie Groupoids and Lie algebroids, Lecture notes Fall 2017
[29] Meyer, R.; Zhu, Ch., Groupoids in categories with pretopology, Theory Appl. Categ. 30 (2015), Paper No. 55, 1906-1998. MR 3438234
[30] Michor, P. W., Manifolds of Differentiable Mappings, Shiva Mathematics Series, vol. 3, Shiva Publishing Ltd., Nantwich, 1980. MR MR583436 (83g:58009)
[31] Milnor, J., Remarks on infinite-dimensional Lie groups, Relativity, Groups and Topology, II (Les Houches, 1983), North-Holland, Amsterdam, 1984, pp. 1007-1057. MR MR830252 (87g:22024)
[32] Moerdijk, I.; Mrčun, J., Introduction to foliations and Lie groupoids, Cambridge Studies in Advanced Mathematics, vol. 91, Cambridge University Press, Cambridge, 2003. MR 2012261 DOI: http://dx.doi.org/10.1017/CBO9780511615450
[33] Moerdijk, I.; Pronk, D. A., Orbifolds, sheaves and groupoids, \(K\)-Theory 12 (1997), no. 1, 3-21. MR 1466622 DOI: http://dx.doi.org/10.1023/A:1007767628271
[34] Neeb, K.-H., Towards a Lie theory of locally convex groups, Japanese J. Math. 1 (2006), no. 2, 291-468. MR MR2261066
[35] Neeb, K.-H.; Wagemann, F., Lie group structures on groups of smooth and holomorphic maps on non-compact manifolds, Geom. Dedicata 134 (2008), 17-60. MR 2399649 DOI: http://dx.doi.org/10.1007/s10711-008-9244-2
[36] Palais, R. S., Foundations of global non-linear analysis, W.A. Benjamin, Inc., New York-Amsterdam, 1968. MR 0248880
[37] Palais, R. S., When proper maps are closed, Proc. Amer. Math. Soc. 24 (1970), 835-836. MR 0254818 DOI: http://dx.doi.org/10.2307/2037337
[38] Pohl, A. D., The category of reduced orbifolds in local charts, J. Math. Soc. Japan 69 (2017), no. 2, 755-800. MR 3638284 DOI: http://dx.doi.org/10.2969/jmsj/06920755
[39] Pressley, A.; Segal, G., Loop groups, Oxford Mathematical Monographs, The Clarendon Press, Oxford University Press, New York, 1986, Oxford Science Publications. MR 900587
[40] Roberts, D. M.; Schmeding, A., Extending Whitney’s extension theorem: nonlinear function spaces, to appear in Annales de l’Institut Fourier, 2018
[41] Roberts, D. M.; Vozzo, R. F., Smooth loop stacks of differentiable stacks and gerbes, Cah. Topol. Géom. Différ. Catég. 59 (2018), no. 2, 95-141. MR 3727316
[42] Roberts, D. M.; Vozzo, R. F., The smooth Hom-stack of an orbifold, 2016 MATRIX annals, MATRIX Book Ser., vol. 1, Springer, Cham, 2018, pp. 43-47. MR 3792515
[43] Schmeding, A., The diffeomorphism group of a non-compact orbifold, Dissertationes Math. (Rozprawy Mat.) 507 (2015), 179. MR 3328452 DOI: http://dx.doi.org/10.4064/dm507-0-1
[44] Schmeding, A.; Wockel, Ch., The Lie group of bisections of a Lie groupoid, Ann. Global Anal. Geom. 48 (2015), no. 1, 87-123. MR 3351079 DOI: http://dx.doi.org/10.1007/s10455-015-9459-z
[45] Schmeding, A.; Wockel, Ch., (Re)constructing Lie groupoids from their bisections and applications to prequantisation, Differential Geom. Appl. 49 (2016), 227-276. MR 3573833 DOI: http://dx.doi.org/10.1016/j.difgeo.2016.07.009
[46] Weinmann, Th. O., Orbifolds in the framework of Lie groupoids, Ph.D. thesis, ETH Zürich, 2007. DOI: http://dx.doi.org/10.3929/ethz-a-005540169
[47] Wittmann, J., The Banach manifold Ck(M,N), Differential Geom. Appl. 63 2) (2019), 166-185
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.